MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 5-6 RT 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 5-6 RT 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023850
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka surgery, the jrny ii xr ins xlpe lat 5-6 rt 8mm could not be locked well.So a back up of the same size was opened and attempted to be inserted.The back up could not locked well too.Finally, the size of insert was changed to 9mm and then it was locked well.No delay reported.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports that the size 8mm insert would not lock into the baseplate.Per complaint details, a second size 8mm insert also would not lock into the baseplate.The insert was changed to a size 9mm, which locked well.Per complaint details, there was no delay reported.Therefore, no further assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II XR INS XLPE LAT 5-6 RT 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10500277
Report Number1020279-2020-04441
Device Sequence Number14258406
Product Code JWH
UDI-Device Identifier00885556613177
UDI-Public00885556613177
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74023850
Device Catalogue Number74023850
Device Lot Number17LM16162
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74023850; 74023850
Outcome Attributed to Adverse Event Required Intervention;